MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HARMONY TRANSCATHETER PULMONARY VALVE; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI

MEDTRONIC HEART VALVES DIVISION HARMONY TRANSCATHETER PULMONARY VALVE; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Model Number HARMONY-22
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Gradient Increase (1270); Patient Device Interaction Problem (4001); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Fatigue (1849); Pulmonary Valve Stenosis (2024); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440); Pulmonary Valve Insufficiency/ Regurgitation (4452); Snoring (4873)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that approximately one year following the implant of this transcatheter bioprosthetic valve, a transthoracic echocardiogram (tte) and computed tomography angiogram (cta) were performed.The cta showed thrombus on the inflow portion of the valve frame and the tte showed an increased gradient.However, the current and previous gradient details were not provided.The existing medication was discontinued and a new medication was initiated.
 
Event or Problem Description
Additional information received indicated that the pre-implant gradient was not able to be assessed.The valve was implanted within the native valve.The gradient via echocardiogram at discharge measured 11 millimeters of mercury (mm hg).
 
Additional Manufacturer Narrative
Updated data: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received indicated that the with onset the echocardiogram measured a peak gradient of 75 millimeters of mercury (mm hg) and a mean gradient of 43 mmhg with report of neointimal proliferation/obstruction, valve stenosis of the transcatheter pulmonary valve.The medication change pertained to anticoagulants.Approximately 1 month later, the patient was admitted for a heparin and catheter directed tissue plasminogen activator (tpa) infusion with follow-up echocardiograms.The patient returned to the catheterization laboratory and underwent a successful pulmonary balloon valvuloplasty of the pulmonary valve.An echocardiogram measured a peak gradient of 45 mmhg and a mean gradient of 25 mmhg.A computed tomography (ct) revealed an improvement of the moderate obstruction at the level of the pulmonary transcatheter valve.The inflow thrombus event resolved approximately 34 days following the reported onset, 4 days following the reported ct.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received indicated clarification of the valve dysfunction that approximately 1 year and 1 month following the pulmonary valve implant the trans pulmonary gradient measured 48 millimeters of mercury (mm hg) via catheterization.The day following a transthoracic echocardiogram (tte) measured a right ventricular outflow tract (rvot) gradient of 43 mmhg.Unspecified type and severity of pulmonary regurgitation was present prior to the balloon valvuloplasty.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received indicated the stenosis event resolved 3 days following the hospital admission.The patient was discharged 9 days following admission associated with the balloon valvuloplasty.
 
Event or Problem Description
Additional information received indicated that approximately 5 days following the valve implant a type i stent fracture was identified on the right side of the inflow region.The fracture occurred without loss of stent integrity.
 
Additional Manufacturer Narrative
Updated data: b5, b7, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated data: b3 b5 - added added the seventh paragraph and edited/corrected the third and sixth paragraph for accuracy.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that approximately one year following the implant of this transcatheter bioprosthetic pulmonary valve, a transthoracic echocardiogram (tte) and computed tomography angiogram (cta) were performed.The cta showed thrombus on the inflow portion of the valve frame and the tte showed an increased gradient.However, the current and previous gradient details were not provided.The existing medication was discontinued, and a new medication was initiated.Additional information received indicated that the pre-implant gradient was not able to be assessed.The valve was implanted within the native valve.The gradient via echocardiogram at discharge measured 11 millimeters of mercury (mm hg).Additional information received indicated that the echocardiogram performed after the identification of the thrombus measured a peak gradient of 75 millimeters of mercury (mm hg) and a mean gradient of 43 mmhg with report of neointimal proliferation/obstruction, valve stenosis of the transcatheter pulmonary valve.The medication change pertained to anticoagulants.Approximately 1 month later, the patient was admitted for a heparin and catheter directed tissue plasminogen activator (tpa) infusion with follow-up echocardiograms.The patient returned to the catheterization laboratory and underwent a successful pulmonary balloon valvuloplasty of the pulmonary valve.An echocardiogram measured a peak gradient of 45 mmhg and a mean gradient of 25 mmhg.A computed tomography (ct) revealed an improvement of the moderate obstruction at the level of the pulmonary transcatheter valve.The inflow thrombus event resolved approximately 34 days following the reported onset, 4 days following the reported ct.Additional information received indicated clarification of the valve dysfunction that approximately 1 year and 1 month following the pulmonary valve implant the trans pulmonary gradient measured 48 millimeters of mercury (mm hg) via catheterization.The day following a transthoracic echocardiogram (tte) measured a right ventricular outflow tract (rvot) gradient of 43 mmhg.Unspecified type and severity of pulmonary regurgitation was present prior to the balloon valvuloplasty.Additional information received indicated the stenosis event resolved 3 days following the hospital admission.The patient was discharged 9 days following admission associated with the balloon valvuloplasty.Additional information received indicated that approximately one year following the valve implant a type i stent fracture was identified on the right side of the inflow region.The fracture occurred without loss of stent integrity.Additional information received indicated that approximately 7 months following the pulmonary valve implant, the patient reported increased fatigue.Tte performed the same day noted an increased gradient of the pulmonary valve.Tte performed three days later confirmed the increased gradient.The anticoagulant apixaban was started.The increased gradient of the pulmonary valve was reported to have resolved 1 year and 1 month following the implant of the pulmonary valve.
 
Additional Manufacturer Narrative
Updated data: b5 added the eighth paragraph.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that approximately one year following the implant of this transcatheter bioprosthetic pulmonary valve, a transthoracic echocardiogram (tte) and computed tomography angiogram (cta) were performed.The cta showed thrombus on the inflow portion of the valve frame and the tte showed an increased gradient.However, the current and previous gradient details were not provided.The existing medication was discontinued, and a new medication was initiated.Additional information received indicated that the pre-implant gradient was not able to be assessed.The valve was implanted within the native valve.The gradient via echocardiogram at discharge measured 11 millimeters of mercury (mm hg).Additional information received indicated that the echocardiogram performed after the identification of the thrombus measured a peak gradient of 75 millimeters of mercury (mm hg) and a mean gradient of 43 mmhg with report of neointimal proliferation/obstruction, valve stenosis of the transcatheter pulmonary valve.The medication change pertained to anticoagulants.Approximately 1 month later, the patient was admitted for a heparin and catheter directed tissue plasminogen activator (tpa) infusion with follow-up echocardiograms.The patient returned to the catheterization laboratory and underwent a successful pulmonary balloon valvuloplasty of the pulmonary valve.An echocardiogram measured a peak gradient of 45 mmhg and a mean gradient of 25 mmhg.A computed tomography (ct) revealed an improvement of the moderate obstruction at the level of the pulmonary transcatheter valve.The inflow thrombus event resolved approximately 34 days following the reported onset, 4 days following the reported ct.Additional information received indicated clarification of the valve dysfunction that approximately 1 year and 1 month following the pulmonary valve implant the trans pulmonary gradient measured 48 millimeters of mercury (mm hg) via catheterization.The day following a transthoracic echocardiogram (tte) measured a right ventricular outflow tract (rvot) gradient of 43 mmhg.Unspecified type and severity of pulmonary regurgitation was present prior to the balloon valvuloplasty.Additional information received indicated the stenosis event resolved 3 days following the hospital admission.The patient was discharged 9 days following admission associated with the balloon valvuloplasty.Additional information received indicated that approximately one year following the valve implant a type i stent fracture was identified on the right side of the inflow region.The fracture occurred without loss of stent integrity.Additional information received indicated that approximately 7 months following the pulmonary valve implant, the patient reported increased fatigue.Tte performed the same day noted an increased gradient of the pulmonary valve.Tte performed three days later confirmed the increased gradient.The anticoagulant apixaban was started.The increased gradient of the pulmonary valve was reported to have resolved 1 year and 1 month following the implant of the pulmonary valve.Additional information received indicated that the tte performed approximately 7 months following the pulmonary valve implant, showed a mean right ventricular outflow tract (rvot) gradient 30 mmhg.It was noted that no tte was performed three days later.Prior to the balloon valvuloplasty that was performed 1 year and 1 month following the pulmonary valve implant, the pulmonary regurgitation was reported as trace/trivial.
 
Additional Manufacturer Narrative
Image review: the 1-year computed tomography (ct) images provided were consistent with a neointimal proliferation / thrombus of the inflow and proximal valve housing of the harmony transcatheter pulmonary valve (tpv).The minimal inflow dimension measured 11.8 millimeters (mm).The proximal valve housing measured 15.6 mm and the outflow portion of the device measured 20.4mm.There was no obvious thrombus on the device leaflets, however this was a single-phase ct therefore the assessment was limited.The 1-year echo noted turbulent flow beginning at the proximal portion of the harmony tpv.The peak velocity across the device measured 4.06 meters per second (m/s).The peak gradient measured 66 millimeters of mercury (mm hg).The mean gradient measure 38 mmhg.The imaging was technically difficult.The device was narrow proximally, but the mechanism was not well seen.The reintervention transesophageal echocardiogram (tee) displayed turbulent flow beginning in the inflow portion of the device.Thickening was noted with a narrow valve inflow.The reintervention transthoracic echocardiogram (tte) noted turbulent flow beginning in the inflow portion of the device.The peak velocity measured 4.3 m/s.The peak gradient measured 75mmhg and the mean gradient measured 42 mmhg.In conclusion the ct, tte, and tee images reflected narrowing of the inflow portion of the device consistent with neointimal proliferation / thrombus.The echo confirmed increased gradient / significant obstruction; 4.3m/s, peak gradient 75 mmhg and mean gradient 42 mmhg.Updated data: h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated data: b5, d4 corrected data: h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received indicated the transcatheter pulmonary valve inflow thrombus was no longer considered resolved.Approximately 1 year and 8 months following the implant there was worsening obstruction at the proximal valve frame due to neointimal proliferation verses thrombus per a computed tomography angiogram (cta).Approximately 1 year and 10.5 months following the valve implant the patient returned to the catheterization laboratory for an additional pulmonary valve balloon valvuloplasty with a successful improvement of the gradient.The event was reported as resolving.
 
Additional Manufacturer Narrative
Updated data: b5 h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received indicated that on the day of the cta, the patient reported dyspnea, snoring and daytime fatigue.
 
Event or Problem Description
Additional information received indicated that on an unknown date, the patient was hospitalized due to an increase in the right ventricular outflow tract (rvot) gradient which included a tpa infusion to shrink the clot.Fatigue chest pain and palpitations were associated with this event.At approximately 1 year and 2 months following the pulmonary valve implant fatigue, palpitations, chest pains, and shortness of breath with exertion developed.Approximately 1 year and 5 months following the pulmonary valve implant trace pulmonic regurgitation was identified.A peak gradient measured 45 mmhg and a mean gradient measured 26 mmhg via an echocardiogram.At the 1 year and 9 month timeframe following the pulmonary valve implant the peak gradient measured 48 mmhg and the pulmonary mean gradient was 28 mmhg.The indication for the second ballooning of the transcatheter valve was thrombosis and stenosis.Hospitalization was required for this second ballooning intervention.Following the second valve ballooning of the pulmonary valve the peak gradient measured 32 mmhg and the mean gradient of the pulmonary valve measured 16 mmhg.Medication was required.A heparin bridge prior to the balloon procedures was administer.Lovenox injections for 10 doses further occurred.Discharge medication included aspirin and coumadin.The patient was discharged home in stable condition 5 days following admission.The increased valve gradient event was reported as resolved with this second ballooning intervention.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received indicated that in relation to the previously reported thrombus that the additional hospitalization for the second valve ballooning occurred approximately 1 year and 10.5 months following implant.The patient was discharged 2 days following the pulmonary valve ballooning.The thrombus event resolved the same date as hospital discharge.

Brand Name
HARMONY TRANSCATHETER PULMONARY VALVE
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20737362
Report Number2025587-2024-06697
Device Sequence Number15642310
Product Code NPV
UDI-Device Identifier00763000338985
UDI-Public(01)00763000338985(17)240306(21)F220419
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2024
Device Model NumberHARMONY-22
Device Catalogue NumberHARMONY-22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer11/22/2024
12/02/2024
01/07/2025
02/18/2025
03/07/2025
04/01/2025
04/04/2025
04/10/2025
09/16/2025
10/15/2025
11/13/2025
01/20/2026
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date11/26/2024
12/18/2024
02/03/2025
02/19/2025
03/21/2025
04/03/2025
04/07/2025
05/05/2025
10/15/2025
11/06/2025
12/09/2025
02/17/2026
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age29 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite